Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 59, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 9, 2005, 1:33 PM EDT for Chippewa County, Michigan. It was in force for 78 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2005, 1:33 PM EDT (17:33 UTC)
- Expired
- Aug 9, 2005, 2:51 PM EDT
- In force
- 78 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
County Chippewa County, MI
The radar
The NCL Michigan radar (KAPX), 144 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 2:00 PM EDT | TSTM WND GST 60 | Eckerman, MI | SEVERAL PINE TREES DAMAGED AROUND ECKERMAN |
| Aug 9, 2:39 PM EDT | TSTM WND DMG | 1 N Goetzville, MI | TREES AND POWERLINES DOWN IN RABER |
| Aug 9, 2:43 PM EDT | TSTM WND DMG | Detour Village, MI | 6-8 INCH TREE LIMBS ACROSS THE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 10:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 5.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 091735
SVRAPX
MIC033-091845-
/O.NEW.KAPX.SV.W.0059.050809T1733Z-050809T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
133 PM EDT TUE AUG 9 2005
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN
* UNTIL 245 PM EDT
* AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 26 MILES SOUTHEAST OF GRAND
MARAIS TO 29 MILES NORTH OF ST. JAMES ON BEAVER ISLAND TO 24 MILES
WEST OF ST. JAMES ON BEAVER ISLAND...MOVING EAST AT 45 MPH. OTHER
SEVERE THUNDERSTORMS WERE DEVELOPING BETWEEN RACO AND SAULT STE.
MARIE.
* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
TROUT LAKE AROUND 150 PM EDT...
HULBERT AROUND 155 PM EDT...
FIBRE AROUND 200 PM EDT...
THREE LAKES...STRONGS AND ECKERMAN AROUND 205 PM EDT...
RUDYARD AROUND 220 PM EDT...
THESE ARE DANGEROUS STORMS. MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. PEOPLE
CAUGHT OUTSIDE SHOULD SEEK SHELTER IMMEDIATELY...PREFERABLY INSIDE A
STRONG BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4608 8384 4605 8391 4623 8413 4634 8411
4639 8418 4635 8418 4641 8429 4647 8522
4625 8522 4625 8512 4617 8510 4617 8437
4608 8434 4607 8423 4600 8423 4596 8405
4596 8391 4601 8379
$$4 follow-up statements
000
WWUS34 KAPX 091758
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
158 PM EDT TUE AUG 9 2005
MIC033-091845-
/O.CON.KAPX.SV.W.0059.000000T0000Z-050809T1845Z/
CHIPPEWA MI-
158 PM EDT TUE AUG 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM EDT FOR
CHIPPEWA COUNTY...
AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 19 MILES SOUTH OF PARADISE TO 20
MILES NORTHWEST OF ST. IGNACE TO 18 MILES WEST OF CHARLEVOIX...
MOVING EAST AT 40 MPH.
THESE SEVERE THUNDERSTORMS WILL BE NEAR...
ECKERMAN...THREE LAKES...STRONGS AND FIBRE AROUND 205 PM EDT...
RACO AND RUDYARD AROUND 225 PM EDT...
BRIMLEY...KINROSS AND KINCHELOE AROUND 235 PM EDT...
INTERSTATE 75 MILE MARKER 382 AROUND 240 PM EDT...
THESE ARE DANGEROUS STORMS. MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. PEOPLE
CAUGHT OUTSIDE SHOULD SEEK SHELTER IMMEDIATELY...PREFERABLY INSIDE A
STRONG BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4608 8384 4605 8391 4623 8413 4634 8411
4639 8418 4635 8418 4641 8429 4647 8522
4625 8522 4625 8512 4617 8510 4617 8437
4608 8434 4607 8423 4600 8423 4596 8405
4596 8391 4601 8379
$$000
WWUS34 KAPX 091820
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
219 PM EDT TUE AUG 9 2005
MIC033-091845-
/O.CON.KAPX.SV.W.0059.000000T0000Z-050809T1845Z/
CHIPPEWA MI-
219 PM EDT TUE AUG 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM EDT FOR
CHIPPEWA COUNTY...
AT 212 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES WEST OF
SAULT STE. MARIE TO 18 MILES NORTH OF MACKINAC ISLAND TO 4 MILES
SOUTHWEST OF MACKINAW CITY...MOVING EAST AT 50 MPH.
THESE SEVERE THUNDERSTORMS WILL BE NEAR...
STALWART...KELDEN AND DONALDSON AROUND 230 PM EDT...
MCCARRON AND BARBEAU AROUND 235 PM EDT...
MUNUSCONG AND GOETZVILLE AROUND 240 PM EDT...
THESE STORMS PRODUCED 60 MPH WINDS AND TREE DAMAGE IN ECKERMAN AT
200 PM.
THESE ARE DANGEROUS STORMS. MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. PEOPLE
CAUGHT OUTSIDE SHOULD SEEK SHELTER IMMEDIATELY...PREFERABLY INSIDE A
STRONG BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4608 8384 4605 8391 4623 8413 4634 8411
4639 8418 4635 8419 4641 8429 4647 8522
4625 8522 4625 8512 4617 8510 4617 8437
4608 8434 4607 8423 4600 8423 4596 8405
4596 8391 4601 8379
$$
JK000
WWUS34 KAPX 091835
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
235 PM EDT TUE AUG 9 2005
MIC033-091845-
/O.CON.KAPX.SV.W.0059.000000T0000Z-050809T1845Z/
CHIPPEWA MI-
235 PM EDT TUE AUG 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM EDT FOR
CHIPPEWA COUNTY...
AT 230 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
SAULT STE. MARIE TO 19 MILES SOUTH OF SAULT STE. MARIE TO 13 MILES
NORTHEAST OF CHEBOYGAN...MOVING EAST AT 50 MPH.
THESE SEVERE THUNDERSTORMS WILL BE NEAR...
DETOUR VILLAGE AROUND 245 PM EDT...
THESE ARE DANGEROUS STORMS. MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. PEOPLE
CAUGHT OUTSIDE SHOULD SEEK SHELTER IMMEDIATELY...PREFERABLY INSIDE A
STRONG BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4608 8384 4605 8391 4623 8413 4634 8411
4639 8418 4635 8419 4641 8429 4647 8522
4625 8522 4625 8512 4617 8510 4617 8437
4608 8434 4607 8423 4600 8423 4596 8405
4596 8391 4601 8379
$$
JK000
WWUS34 KAPX 091851
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
251 PM EDT TUE AUG 9 2005
MIC033-091901-
/O.EXP.KAPX.SV.W.0059.000000T0000Z-050809T1845Z/
CHIPPEWA MI-
251 PM EDT TUE AUG 9 2005
...THE SEVERE THUNDERSTORM WARNING FOR CHIPPEWA COUNTY HAS EXPIRED...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED
THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...AND CONDITIONS REMAIN
FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER IN AND NEAR THE WATCH
AREA. REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. BE
PREPARED TO TAKE ACTION IF SEVERE WEATHER APPROACHES.
LAT...LON 4608 8384 4605 8391 4623 8413 4634 8411
4639 8418 4635 8419 4641 8429 4647 8522
4625 8522 4625 8512 4617 8510 4617 8437
4608 8434 4607 8423 4600 8423 4596 8405
4596 8391 4601 8379
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:20 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 9, 10:20 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1020 AM EDT TUE AUG 9 2005 .UPDATE...SFC MAP SHOWING FRONTAL BOUNDARY DRAPED FROM JUST SOUTH OF JAMES BAY TO NRN MN...BACK THROUGH SRN SOUTH DAKOTA. ONGOING MCS WORKING THROUGH NRN WISCONSIN/WESTERN UPPER HAS DEVELOPED DECENT COLD POOL/OUTFLOW BOUNDARY THAT CONTINUES TO PLOW EASTWARD. DEW POINTS HAVE POOLED INTO THE LOWER 70S AHEAD OF THIS OUTFLOW REGIME. NRN END OF THE COLD FRONT HAS BEEN DROPPING SOUTHEASTWARD WITH TIME AS SUPPORTING SHORTWAVE OVER NRN MN WORKS EASTWARD IN STRONGER MID LEVEL WESTERLY WIND REGIME. ISOLATED THUNDERSTORMS WERE DEVELOPING IN NRN LAKE MICHIGAN IN ZONE OF MOISTURE ADVECTION...AND ALONG AXIS OF GREATEST 925-850 MUCAPES...WHICH EXTENDS FROM NE WISCONSIN TO EASTERN UPPER. CONCERNS FOR THE AFTERNOON/EVENING...COVERAGE OF THUNDERSTORMS AND SEVERE POTENTIAL. MID LEVEL WIND FIELDS INCREASE ACROSS EASTERN UPPER THIS AFTERNOON AS SHORTWAVE MOVES INTO CENTRAL LAKE SUPERIOR. AXIS OF 2000-2500 MUCAPE/MOISTURE ADVECTION AND STRENGTH OF COLD POOL SHOULD ALLOW CONVECTION TO PERSIST THROUGH THE DAY. INITIAL TIMING OF THE THUNDERSTORMS LOOKS TO BE ROUGHLY 1PM OR SO FOR EASTERN UPPER TO BEAVER ISLAND...HOWEVER WITH WAA REGIME ALREADY ONGOING ACROSS THE AREA...WOULD NOT BE SURPRISED TO SEE ADDITIONAL...AT LEAST ISOLATED ACTIVITY DEVELOP. FARTHER SOUTH IN THE CWA...MODIFYING 12Z APX SOUNDINGS AND PROJECTED 21Z RUC SOUNDINGS SHOW THAT WITH PARCELS 88-92/65 SHOW ONLY MINIMAL CINH TO OVERCOME (<20J/KG) WITH SBCAPES TO 2500 J/KG. CANNOT FIND A BOUNDARY TO FOCUS CONVECTION THOUGH. LOW LEVEL WIND FIELDS AT WSW 18-25KTS TOO STRONG FOR LAKE BREEZES... HOWEVER COULD SEE AN OPPOSING WIND (SE) RIGHT ALONG THE LAKE HURON SHORE...BUT NOTHING PENETRATING INLAND. UPSLOPE MAY BE ENOUGH TO GET PARCELS GOING...BUT BELIEVE THAT CURRENT SLIGHT CHANCE/CHANCE IS NOT TOO BAD. WITH CONVECTION TO OUR WEST EXPECTED TO CONTINUE EASTWARD THROUGH THE MORNING/EARLY AFTERNOON WILL INCREASE POPS THERE...BUT MAIN FRONT NOT EXPECTED TO DROP INTO NRN LOWER UNTIL THIS EVENING. WILL KEEP BETTER CHANCES ACROSS FAR NW LOWER WITH COLD POOL EXPECTED TO CONTINUE DRIVING CONVECTION. WARM/MOIST ADVECTION REGIME SPREADS ACROSS FAR NE LOWER AND WILL KEEP CHANCES GOING THERE...ALL OTHER AREAS WILL LOWER TO SLIGHT CHANCE WITH LACK OF LIFTING/FOCUS MECHANISM. SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...ASSOCIATED WITH ONGOING AND ANY DEVELOPING CONVECTION...MAINLY EASTERN UPPER AND NORTH OF M-68 IN NRN LOWER THROUGH AFTERNOON. STRENGTHENING WIND FIELDS WILL BRING THE SEVERE CHANCE TO MUCH OF NRN LOWER LATE THIS AFTERNOON/EVENING. SMD && .PREV DISCUSSION ISSUED AT 345 AM EDT TUE AUG 9 2005 DISCUSSION...PRIMARY SHORTWAVE/SURFACE LOWS WERE CENTERED OVER HUDSON BAY AND WERE ADVANCING EAST THIS MORNING. WATER VAPOR IMAGERY DEPICTED A VORT LOBE EXTENDING FROM MAIN SHORTWAVE SW ACROSS LAKE SUPERIOR/UPPER MS RIVER VALLEY...WHILE THE SURFACE ANALYSIS REVEALED A SURFACE LOW PUSHING EAST ACROSS LAKE SUPERIOR...WITH A COLD FRONT TRAILING W/SW THROUGH THE UPPER MS RIVER VALLEY. SHOWERS/ THUNDERSTORMS WERE OCCURRING ALONG/AHEAD OF FEATURES ADVANCING THROUGH THE NORTHERN LAKES/UPPER MS RIVER VALLEY. PRIMARY FORECAST CONCERNS FOR THIS PACKAGE INCLUDE MORNING CONVECTIVE TRENDS ACROSS NORTHERN COUNTIES...AFTERNOON/EVENING SEVERE THUNDERSTORM POTENTIAL...AND HEAVY RAIN POTENTIAL TONIGHT INTO WEDNESDAY. BACKING/WEAKENING OF ONGOING 30-40 KNOT 850 MB WINDS...WHICH WAS ENHANCING LOW LEVEL CONVERGENCE/UPSTREAM CONVECTION EARLY THIS MORNING...SUGGESTS THAT INITIAL ROUND OF CONVECTION SHOULD UNDERGO A PERIOD OF WEAKENING (PERHAPS DECREASING IN COVERAGE) AS IT PUSHES INTO THE FORECAST AREA THIS MORNING. AS ALWAYS IN THESE SITUATIONS...FINAL DECISIONS REGARDING MORNING POPS WILL BE DEFERRED UNTIL CLOSE TO ISSUANCE TIME...BUT IMPRESSION IS THAT CHANCE POPS SOUTH TO AROUND M-32 THIS MORNING APPEARS REASONABLE. THEN...THE SURFACE BOUNDARY WILL SETTLE INTO NORTHERN/CENTRAL COUNTIES OF THE FORECAST AREA THIS AFTERNOON/EVENING...AND THIS BOUNDARY WILL PROVIDE THE PRIMARY FOCUS FOR A ROUND OF DIURNALLY ENHANCED CONVECTION...AND CONVECTIVE PARAMETERS SUGGEST THE POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON/EVENING...ESPECIALLY ALONG/NORTH OF M-55. EXPECTED CONVECTIVE MODE THIS AFTERNOON/EVENING TRANSITIONS FROM ORGANIZED/BOWING SEGMENTS WITH POTENTIAL FOR A FEW EMBEDDED SUPERCELLS (HAIL/DAMAGING WIND THREAT) WHERE WEAKER INSTABILITY (TEMPS LOWER 80S/DEWPOINTS MID TO UPPER 60S YIELD SURFACE BASED CAPES AROUND 1500 J/KG) BUT MID LEVEL WINDS/ SHEAR ARE STRONGEST (500 MB WINDS 35-40 KNOTS/0-6 KM BULK SHEAR 35-45 KTS) ACROSS NORTHERN COUNTIES...ESPECIALLY ACROSS THE EASTERN UP...TO MULTICELLULAR/PULSE SEVERE ACROSS CENTRAL/SOUTHERN COUNTIES...WHERE INSTABILITY WILL BE STRONGER (TEMPS AROUND 90F/DEWPOINTS IN THE LOWER TO MID 60S YIELD MAX CAPES AROUND 3000 J/KG) AND WHERE THE POTENTIAL FOR DAMAGING WIND GUSTS MAY BE ENHANCED BY MID LEVEL DRY AIR (700 MB DEWPOINT DEPRESSIONS AROUND 7C/SURFACE TO 700 MB DELTA THETA-ES AROUND 20C)...WITH CAPES IN THE -10C TO -30C LAYER ALSO SUFFICIENT FOR ISOLATED SEVERE HAIL. STRONGER WIND FIELDS/TREND TOWARD INCREASING ORGANIZATION/BOWING SEGMENTS MAY SPREAD SOUTH...DEEPER INTO NORTHERN LOWER MICHIGAN...BEFORE AIRMASS STABILIZES THIS EVENING. THIS FORECAST WILL CONTINUE SLIGHT CHANCE TO CHANCE POPS FOR THE AFTERNOON/EVENING HOURS...BUT NO DOUBT DAY SHIFT WILL NEED TO ADJUST POPS LOCALLY AS CONVECTIVE TRENDS BECOME EVIDENT THIS AFTERNOON. ATTENTION THEN TURNS TO SURFACE WAVE FORECAST TO CROSS MICHIGAN LATER TONIGHT/WEDNESDAY MORNING...AS SEVERE THREAT WILL TRANSITION TO THE POTENTIAL FOR HEAVY RAIN. 0Z MODELS ARE IN DECENT AGREEMENT CONCERNING THE OVERALL SCENARIO...WITH PRECIPITATION OVERSPREADING NORTHERN/WESTERN COUNTIES LATE TONIGHT (CONTINUING FOR A PERIOD WEDNESDAY MORNING)...AND SPREADING INTO SE COUNTIES FOR A PERIOD WEDNESDAY....JUSTIFYING AT LEAST LIKELY POPS AT SOME POINT FOR ALL AREAS. COMBINATION OF CONVECTIVE POTENTIAL...BAND OF PWATS 1.75 TO 2 INCHES AND DEEP LAYER ASCENT...AS DEPICTED IN 0Z MODELS BY 300-310K ISENTROPIC ASCENT...850-700 MB FRONTOGENESIS...700-500 MB QG FORCING...UPPER DIVERGENCE IN RIGHT REAR QUAD OF A 90-110 300-250 MB JET MAX AND CROSS SECTIONS OF AGEOSTROPHIC VERTICAL CIRCULATION ALL SUGGEST THAT THE POTENTIAL EXISTS FOR HEAVY RAIN ACROSS AT LEAST NORTHERN/CENTRAL COUNTIES LATE TONIGHT INTO WEDNESDAY MORNING. THEN...AS THE SURFACE WAVE/ASSOCIATED FOCUS OF DEEP LAYER FORCING SHIFT EAST...THE SURFACE FRONT WILL PRESS SOUTH WEDNESDAY AFTERNOON...AND PRECIP SHOULD STEADILY DECREASE IN COVERAGE FROM N TO S. DUE TO EXPECTED PRECIP/CLOUD COVER...LOWERED WED TEMPS 5-10F FROM PREVIOUS FORECAST...ESPECIALLY ACROSS NORTHERN LOWER MICHIGAN. ALSO...DUE TO 0Z MODEL TRENDS...ADJUSTED PREVIOUS FORECASTS FOR A SLOWER ONSET AND EXIT OF THIS SYSTEM...ALTHOUGH DID NOT EXTEND POPS INTO WEDNESDAY EVENING. OVERNIGHT WEDNESDAY NIGHT/EARLY THURSDAY MORNING...TREND TOWARD BOUNDARY LAYER DECOUPLING AS HIGH PRESSURE BUILDS INTO THE REGION MAY SUPPORT AT LEAST PATCHY FOG. THURSDAY...0Z MODELS DEPICT A RAPID RETURN OF MOISTURE ON THE WESTERN PERIPHERY OF THE RIDGE...PER COLLABORATION WITH MQT ADDED A CHANCE OF AFTERNOON/EVENING THUNDERSTORMS ACROSS PARTS OF THE EASTERN UP. NO CHANGES FRIDAY THROUGH MONDAY. ROWLEY && .APX...WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 9, 11:08 AM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1108 AM EDT TUE AUG 9 2005 MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345- LHZ345>349-101000- ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA- CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU- MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO- PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND LAKE SUPERIOR 1108 AM EDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN UPPER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN MICHIGAN THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE IN EASTERN UPPER MICHIGAN AND FAR NORTHERN LOWER MICHIGAN NORTH OF M-32... MAINLY BETWEEN NOON AND 4 PM. THE MAIN THREAT WILL BE DAMAGING WINDS TO 70 MPH AND LARGE HAIL TO ONE INCH IN DIAMETER. THE IS A CHANCE FOR SEVERE THUNDERSTORMS ALONG AND SOUTH OF M-32 IN NORTHERN LOWER MICHIGAN BETWEEN 4 PM AND 10 PM. AGAIN...DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. THERE IS AN INCREASED RISK OF RIP CURRENTS THIS AFTERNOON AND EARLY EVENING ON LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN. THUNDERSTORMS TONIGHT MAY PRODUCE LOCALLY HEAVY RAIN...ESPECIALLY ALONG AND NORTH OF M-72 AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHERN MICHIGAN WEDNESDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...LOCALLY HEAVY RAIN IS POSSIBLE WEDNESDAY MORNING...ESPECIALLY ALONG AND NORTH OF M-72. THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS PARTS OF EASTERN UPPER MICHIGAN THURSDAY INTO THURSDAY NIGHT...AND ACROSS ALL OF NORTHERN MICHIGAN FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE) SPR
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:19 PM EDT | Severe Thunderstorm Warning | APX | Chippewa | 41 min |
| Aug 9, 12:37 PM EDT | Special Marine Warning | APX | 54 min | |
| Aug 9, 12:54 PM EDT | Severe Thunderstorm Warning | APX | Mackinac | 81 min |
| Aug 9, 1:01 PM EDT | Special Marine Warning | APX | 90 min | |
| Aug 9, 1:42 PM EDT | Special Marine Warning | APX | 93 min | |
| Aug 9, 2:10 PM EDT | Severe Thunderstorm Warning | APX | Mackinac | 41 min |
| Aug 9, 2:12 PM EDT | Special Marine Warning | APX | 93 min | |
| Aug 9, 2:16 PM EDT | Special Marine Warning | APX | 44 min | |
| Aug 9, 3:45 PM EDT | Special Marine Warning | APX | 94 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.